Alert archive / New York / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 21, NWS Binghamton, NY

April 29, 2025Madison County, Oneida County, New York

NWS Binghamton, NY issued this severe thunderstorm warning at Apr 29, 2025, 5:44 PM EDT for Madison County, Oneida County, New York. It was in force for 36 min. 15 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 29, 2025, 5:44 PM EDT (21:44 UTC)
Expired
Apr 29, 2025, 6:20 PM EDT
In force
36 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Madison County, NY, Oneida County, NY

The radar

The Ft Drum radar (KTYX), 75 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 5:51 PM EDTTSTM WND DMGStokes Corner, NYTree on house, person trapped in basement.
Apr 29, 5:51 PM EDTTSTM WND DMGStokes Corner, NYTree on house, person trapped in basement.
Apr 29, 5:56 PM EDTTSTM WND DMG1 Wnw Boonville, NYTree down on wires.
Apr 29, 5:56 PM EDTTSTM WND DMG1 Wnw Boonville, NYTree down on wires.
Apr 29, 5:58 PM EDTTSTM WND DMGRome, NYSeveral trees and wires downed in Rome. Metal roof covering peeled back for Embargo Street structure. Limb down causing minor damage to a business office on Thomas Street.
Apr 29, 6:00 PM EDTTSTM WND DMG1 Ene Floyd, NYCorrects previous tstm wnd dmg report from Floyd. Tree fell on manufactured home, with entrapment of 5 residents.
Apr 29, 6:00 PM EDTTSTM WND DMGFloyd, NYTree on trailer, 5 people trapped in trailer. Unknown injuries.
Apr 29, 6:00 PM EDTTSTM WND DMGFloyd, NYTree on trailer, 5 people trapped in trailer. Unknown injuries.
Apr 29, 6:00 PM EDTTSTM WND GST 77Rome, NYAt Griffiss International Airport.
Apr 29, 6:00 PM EDTTSTM WND GST 77Rome, NYAt Griffiss International Airport.
Apr 29, 6:04 PM EDTTSTM WND DMG1 Se Forestport, NYCorrects previous tstm wnd dmg report from 1 SE Forestport. Several trees down and snapped in half in the area of Division Street and River Road. Em Mgr also reported fire call due to downed trees on house on OBrien Road. Time estimated from radar.
Apr 29, 6:04 PM EDTTSTM WND DMG1 Se Forestport, NYSeveral trees down and snapped in half in the area of Division Street and River Road. Time estimated from radar.
Apr 29, 6:04 PM EDTTSTM WND DMG1 Se Forestport, NYSeveral trees down and snapped in half in the area of Division Street and River Road. Time estimated from radar.
Apr 29, 6:04 PM EDTTSTM WND DMG2 Ne Alder Creek, NYMultiple trees and wires down near O Brien Road and North Lake Road. Time estimated from radar.
Apr 29, 6:04 PM EDTTSTM WND DMG2 Ne Alder Creek, NYMultiple trees and wires down near O Brien Road and North Lake Road. Time estimated from radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 29, 3:26 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.7 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2025-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2025-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1790 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

593 
WUUS51 KBGM 292144
SVRBGM
NYC053-065-292230-
/O.NEW.KBGM.SV.W.0021.250429T2144Z-250429T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Binghamton NY
544 PM EDT Tue Apr 29 2025

The National Weather Service in Binghamton has issued a

* Severe Thunderstorm Warning for...
  Oneida County in central New York...
  Central Madison County in central New York...

* Until 630 PM EDT.

* At 544 PM EDT, severe thunderstorms were located along a line
  extending from near Boonville to New London to Nelson, moving east
  at 55 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  West Eaton, Alder Creek, Pierceville, Sherrill, Delta Lake State
  Park, New London, Utica, Remsen, Forestport, and Colemans.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4333 7508 4330 7515 4326 7516 4322 7507
      4305 7522 4288 7520 4287 7525 4283 7524
      4281 7567 4312 7567 4344 7550 4361 7511
TIME...MOT...LOC 2144Z 259DEG 49KT 4354 7535 4320 7559 4290 7575 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

ES/DN
1 follow-up statement
026 
WWUS51 KBGM 292220
SVSBGM

Severe Weather Statement
National Weather Service Binghamton NY
620 PM EDT Tue Apr 29 2025

NYC053-065-292229-
/O.CAN.KBGM.SV.W.0021.000000T0000Z-250429T2230Z/
Oneida NY-Madison NY-
620 PM EDT Tue Apr 29 2025

...THE SEVERE THUNDERSTORM WARNING FOR ONEIDA AND CENTRAL MADISON
COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central New York.

LAT...LON 4333 7508 4330 7515 4326 7516 4322 7507
      4305 7522 4288 7520 4287 7525 4283 7524
      4281 7567 4312 7567 4344 7550 4361 7511
TIME...MOT...LOC 2218Z 259DEG 49KT 4363 7472 4329 7497 4299 7513 

$$

ES/DN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:06 PM EDT, 2 hours 38 minutes earlier.

Area forecast discussion, Apr 29, 3:06 PM EDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
306 PM EDT Tue Apr 29 2025

.SYNOPSIS...
Scattered strong to severe thunderstorms with damaging gusts remain
possible this evening, especially across Central NY. A cold front
passes through overnight and will drop temperatures tonight and
result in a cool day tomorrow. The midweek period will remain dry
with the next round of showers and storms then possible on
Friday.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
300 PM update...

Clear skies has led to efficient daytime heating. Temperatures
have climbed into the upper 70s to low 80s this afternoon. This
has then resulted an unstable environment over western NY and
instability continues to increase. The only issue is that there
has not been anything to trigger storms this afternoon, though a
couple of showers are passing through the Finger Lakes region.
Most CAMs continue to show a wave kicking off a first round of
showers and storms late this afternoon and early evening. With
instability and shear expected to increase prior to these storms
moving into the region, conditions will be favorable for
scattered strong to severe thunderstorms over Central NY. The
main hazard will be damaging wind gusts as inverted-V soundings
will favor stronger winds mixing to the surface. DCAPE values
are expected to be in the 600 to 900 range. Small hail will also
be possible. Low-level shear values will favor rotating storms
but LCL heights will initially be too high with values around
1200m for tornadoes to develop. While stronger storms cannot be
ruled out late today over NEPA and Catskills, the severe threat
does decrease from NW to SE over the region.

A second line of showers and thunderstorms is expected ahead of cold
front and move in late this evening. Instability is expected to
decrease late today, especially if the first round occurs as most
models are suggesting. DCAPE values will remain elevated through the
late evening and this line will move through quickly, so strong wind
gusts will be possible. If the line can remain organized, then weak
spin ups cannot be completely ruled out. This second round of showers
and storms is expected to be through the region by midnight or
shortly there after.

The aforementioned cold front will drop temperatures into the 30s
and 40s tonight/early Wednesday morning. Temperatures will then only
climb into the 50s and low 60s tomorrow. Conditions will be quite
dry with RH as low as 25 to 30% but any concern for fire weather is
low as winds will gradually decrease throughout the day. Northwest
flow will likely keep lake clouds around through at least the
morning hours. Overnight lows will be in the 30s across most of the
region while lower elevation locations in NEPA may just hang onto
the 40s.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
300 PM Update...

High pressure will slide east of the area Thursday morning and
a warm front will start to approach from the south and west
associated with a surface low moving north into the Great Lakes
region. A few showers can start to develop west of I-81 ahead of
the front Thursday afternoon. With southwest flow in place, it
will be a warmer day with high temperatures ranging from the
upper 60s to the mid 70s.

As the low slowly moves northeast into southern Ontario and the
warm front continues to lift north, the chance for showers will
continue into Thursday night, especially during the evening
hours. The operational NAM and Euro both show some elevated
instability, with the frontal passage, but soundings are pretty
stable, so limited thunder to a slight chance for now. With the
CWA remaining in the warm sector with southwesterly flow, it
will be a mild night with lows mainly in the 50s.

The chance for showers and embedded thunderstorms will continue
into Friday, especially during the afternoon, as an upper level
shortwave moves through along with a surface cold front
extending from the low traversing eastern Canada. CAPE values
look to be generally around 200-500 J/kg but there are some
pockets of 1000 J/kg being shown, especially east of I-81, along
with 30-40 knots of shear and low level lapse rates of 7-9 C/km
so the environment does look more favorable for thunder this
day. The front is expected to be off to the east by Friday
evening and showers will briefly diminish in coverage before a
deeper upper trough and developing surface low bring a period of
steadier rainfall to start the weekend Saturday. Friday will
remain quite warm with highs in the mainly in the mid and upper
70s. Some valley locations in NE PA look to make a run at 80
degrees. Saturday will feature a wide range in temperatures as
the cold front pushes east and winds start to shift to the
northwest. Highs are expected to range from the mid and upper 50s
around the Finger Lakes region to the mid 60s to around 70 degrees
over the Catskills and NE PA.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
300 PM Update...

The steadier rainfall is expected to taper off Saturday evening
as the surface low tracks to the northeast, but with the
northwest flow off the Great Lakes, there could be some
lingering spotty showers or drizzle, mainly across CNY. Turning
cooler with lows Saturday night in the upper 30s to the mid 40s.

Sunday into early next week does look largely dry as surface
high pressure builds in, but with upper level troughiness and
northwest flow still in place, a spotty shower or two cannot be
ruled out off Lake Ontario Sunday. The outlier in this solution
is the operational Euro and European ensemble which has the
upper trough closing off into a upper low which retrogrades
lowly back westward, which would lead to a chance of isolated to
scattered showers Sunday into early next week. The drier
solution would support a warming trend early next week, while
the European solution would keep more clouds around and
temperatures closer to average.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
Conditions will mainly be VFR this period. A couple rounds of
showers and thunderstorms will be possible late this afternoon
and through the overnight hours. Tempos with thunderstorms were
added to RME and SYR as storms will move in from the NW. We
will need to monitor how storms develop as there remains some
uncertainty on timing and coverage. Amendments may be needed for
any thunderstorms that could impact the other terminals as the
systems progress. Any showers or storms that pass over a
terminal may bring brief restrictions.

Northwest flow off Lake Ontario will lead cloudy skies and MVFR
ceilings at most Central NY terminals early Wednesday morning.
Brief Fuel Alt will also be possible. All terminals will be back
to VFR by 12 to 14z.

Gusty southerly winds will become northwesterly following the
passage of a cold front tonight. Winds remain gusty through the
late morning hours on Wednesday before gradually becoming calmer
in the afternoon. Some guidance was hinting at brief, borderline
low-level wind shear but the timing seemed to line up with the
convective showers/storms that are expected to pass through.
Because of this, it was left out of this set of TAFs.

Outlook...

Wednesday Night...Mainly VFR.

Thursday...Occasional restrictions possible in scattered rain
showers, mainly during the afternoon and through the evening.

Friday and Saturday...Rain showers likely and a slight chance
for thunderstorms with associated restrictions at times.

Sunday...Mainly VFR; low chance for rain showers.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...None.

&&

SYNOPSIS...BTL
NEAR TERM...AJG/BTL
SHORT TERM...DK
LONG TERM...DK
AVIATION...BTL
Hazardous weather outlook, Apr 29, 2:11 PM EDT, 3 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
211 PM EDT Tue Apr 29 2025

NYZ057-062-PAZ039-040-043-044-047-048-072-301815-
Delaware-Sullivan-Susquehanna-Northern Wayne-Wyoming-Lackawanna-
Luzerne-Pike-Southern Wayne-
211 PM EDT Tue Apr 29 2025

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

Scattered strong and isolated severe thunderstorms are anticipated
out ahead of and along a cold front passage. Storms are expected to
develop around 6pm through midnight. Gusty to damaging winds and
hail are possible with the thunderstorms.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
severe weather to the NWS.

NYZ009-015>018-022>025-036-037-044>046-055-056-PAZ038-301815-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango-
Otsego-Tioga-Broome-Bradford-
211 PM EDT Tue Apr 29 2025

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

Scattered severe thunderstorms are anticipated out ahead of and
along a cold front passage. Storms are expected to develop around
4pm through midnight. Damaging winds will be the main threat, with
large hail and isolated tornadoes a possibility.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please relay any
information about severe weather to the NWS.

In the hours before

Local storm report, Apr 29, 5:20 PM EDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
520 PM EDT Tue Apr 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 PM     Tstm Wnd Dmg     1 ESE Magee             42.96N 76.82W
04/29/2025                   Seneca             NY   911 Call Center

            A few trees down on W Brook Road.

&&
Local storm report, Apr 29, 5:22 PM EDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
522 PM EDT Tue Apr 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     Tstm Wnd Dmg     Town of Barrington      42.55N 77.06W
04/29/2025                   Yates              NY   Emergency Mngr

            Scattered wind damage in area, including
            heavy damage to town highway buildings.
            Radar-estimated time.

&&

MDP
Local storm report, Apr 29, 5:27 PM EDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
527 PM EDT Tue Apr 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     Tstm Wnd Dmg     1 NNW Mattydale         43.11N 76.16W
04/29/2025                   Onondaga           NY   Trained Spotter

            Large tree branch (approx. 20 ft long, 1
            foot in diameter) fell in driveway.

&&
Local storm report, Apr 29, 5:31 PM EDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
531 PM EDT Tue Apr 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     Tstm Wnd Gst     1 S North Syracuse      43.12N 76.13W
04/29/2025  M60 MPH          Onondaga           NY   Official NWS Obs

            At Syracuse Airport.

&&
Local storm report, Apr 29, 5:37 PM EDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
537 PM EDT Tue Apr 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     Tstm Wnd Dmg     5 ENE Montezuma         43.04N 76.62W
04/29/2025                   Cayuga             NY   911 Call Center

            Trees down Church Street. Time estimated
            from radar.

&&

BJG
Local storm report, Apr 29, 5:43 PM EDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Binghamton NY
543 PM EDT Tue Apr 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     Tstm Wnd Dmg     3 NNW Sullivan          43.09N 75.89W
04/29/2025                   Madison            NY   911 Call Center

            Tree down on car with wires involved. No
            injuries reported.

&&

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 4:37 PM EDTSevere Thunderstorm WarningBGMSeneca26 min
Apr 29, 4:42 PM EDTSevere Thunderstorm WarningBGMCayuga, Cortland, Onondaga, Seneca, Tompkins48 min
Apr 29, 4:56 PM EDTSevere Thunderstorm WarningBGMCayuga, Onondaga49 min
Apr 29, 5:12 PM EDTSevere Thunderstorm WarningBGMMadison, Oneida, Onondaga48 min
Apr 29, 5:19 PM EDTSevere Thunderstorm WarningBGMMadison, Onondaga41 min
Apr 29, 5:58 PM EDTSevere Thunderstorm WarningBGMSchuyler, Steuben, Yates47 min
Apr 29, 6:19 PM EDTSevere Thunderstorm WarningBGMSteuben41 min
Apr 29, 6:26 PM EDTSevere Thunderstorm WarningBGMCayuga, Onondaga, Seneca, Yates49 min
Apr 29, 6:41 PM EDTSevere Thunderstorm Warning Considerable damage threatBGMCayuga, Seneca, Tompkins, Yates34 min
Apr 29, 6:48 PM EDTTornado WarningBGMCayuga, Seneca, Tompkins27 min
Apr 29, 6:50 PM EDTSevere Thunderstorm WarningBGMChemung, Schuyler, Steuben40 min
Apr 29, 7:01 PM EDTSevere Thunderstorm Warning Considerable damage threatBGMCayuga, Cortland, Tompkins44 min
Apr 29, 7:11 PM EDTSevere Thunderstorm WarningBGMChenango, Cortland, Madison49 min
Apr 29, 7:21 PM EDTSevere Thunderstorm WarningBGMBroome, Chemung, Chenango, Cortland, Tioga, Tompkins39 min
Apr 29, 7:42 PM EDTSevere Thunderstorm WarningBGMBroome, Chenango, Delaware, Otsego, Tioga48 min

Nearby

Severe Thunderstorm Warnings in New York, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.